IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 17876 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 ╗   Next article
 ╗   Previous article
 ╗   Table of Contents

Resource Links
 ╗   Similar in PUBMED
 ╗  Search Pubmed for
 ╗  Search in Google Scholar for
 ╗Related articles
 ╗   Citation Manager
 ╗   Access Statistics
 ╗   Reader Comments
 ╗   Email Alert *
 ╗   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4402    
    Printed163    
    Emailed2    
    PDF Downloaded203    
    Comments [Add]    
    Cited by others 2    

Recommend this journal

 

 DRUG WATCH
Year : 2011  |  Volume : 43  |  Issue : 1  |  Page : 84-86

Nevirapine induced Stevens-Johnson syndrome in an HIV infected patient


1 Department of Pharmacology, Government Medical College, Jagdalpur, Chhattisgarh, India
2 C.C. Centre, NACO, Department of Medicine, M.P.M. Hospital, Jagdalpur, Chhattisgarh, India

Correspondence Address:
Harminder Singh
Department of Pharmacology, Government Medical College, Jagdalpur, Chhattisgarh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.75680

Rights and Permissions

Nevirapine, a non-nucleoside reverse transcriptase inhibitor (NNRTI), is widely prescribed as a part of the combination therapy of human immunodeficiency virus (HIV) infection because of its efficacy and good tolerability. Here, we report a case of Stevens-Johnson syndrome (SJS) secondary to nevirapine. The patient had a diffuse, exfoliating exanthema with generalized bullous eruptions that involved the face, trunk and both extremities with elevated hepatic alanine aminotransferase and aspartate aminotransferase enzyme activities. The condition improved with stoppage of nevirapine-based highly active antiretroviral therapy (HAART) regimen, so we attributed this adverse event to nevirapine. A strict vigilance of adverse drug reaction is required in HAART.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow